Hail, Rutherford
- When
- June 9, 4:35 PM CST
- Where
- Rutherford County, 5 mi S of Murfreesboro
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.778, -86.420
Severe weather with strong thunderstorm winds and hail occurred in Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Severe weather with strong thunderstorm winds and hail occurred in Middle Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 9, 12:59 PM CST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CDT MON JUN 9 2008 .DISCUSSION... CU FIELD MINIMAL ACROSS MID STATE AS WARM UPPER LEVEL ANTICYCLONE REMAINS ACROSS THE AREA WITH GOOD SUBSIDENCE TAKING PLACE. TEMPS HAVE WARMED INTO THE LOWER 90S AT A FEW LOCATIONS AS OF 1 PM CDT WITH PLATEAU IN MID TO UPPER 80S. CU FIELD IS BEGINNING TO FORM ALONG PLATEAU SO CANT RULE OUT ISOLATED THUNDERSTORM OR TWO IN THE AFTERNOON HEAT. A POTENT THUNDERSTORM DEVELOPED OVER WALKER COUNTY GEORGIA AND HEADED NORTH ACROSS CHATTANOOGA DURING THE LAST HOUR. POTENT THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA AT EARLY AFTERNOON. THIS ACTIVITY IN ASSOCIATION WITH A SLOW MOVING COLD FRONT. SOME OF THESE STORMS WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED STORMS ALSO DEVELOPING IN NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. MODELS BRING SURFACE LOW OUT OF MISSOURI THIS EVENING AND WORK IT QUICKLY NORTHEAST INTO GREAT LAKES REGION OVERNIGHT WHILE DRAGGING A WEAKENING COOL FRONT INTO MIDDLE TENNESSEE LATE TONIGHT/EARLY TUESDAY. LATEST MODEL RUNS DONT GIVE MUCH IN THE WAY OF PRECIP SO WILL KEEP POPS FAIRLY LOW. CANT RULE OUT ISOLATED SEVERE LATE TONIGHT/EARLY TUESDAY IN MID STATE. STILL A CHANCE OF SHOWERS/TSTMS DURING THE DAY TUESDAY BUT MAINLY EAST. DEEP ENOUGH MOISTURE AROUND INTO THE WEEKEND AND WITH WEAK EMBEDDED SHORTWAVES TRAVERSING THE AREA TO KEEP A POP RUNNING THROUGH SATURDAY. AFTER TODAY TEMPS WILL BACK OFF FROM THE HEAT OF THE LAST SEVERAL DAYS BUT REMAIN ABOVE NORMAL. HAVE ISSUED (UPDATED) PNS ABOUT THE HOT START TO JUNE 2008. CHECK WEB SITE FOR DETAILS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 67 90 / 30 30 10 20 CLARKSVILLE 70 87 64 89 / 40 30 10 20 CROSSVILLE 66 82 63 85 / 30 30 10 20 COLUMBIA 71 87 66 89 / 30 30 10 20 LAWRENCEBURG 70 87 67 89 / 30 30 10 20 WAVERLY 68 88 65 90 / 40 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 506 AM CDT MON JUN 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 506 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT TONIGHT AFTER MIDNIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL ENTER THE MID STATE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND AGAIN THURSDAY THROUGH SATURDAY. MOST OF THE STRONGER ACTIVITY WILL BE IN THE THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. GUSTY STRAIGHT LINE WINDS...SMALL HAIL AND DANGEROUS LIGHTNING COULD OCCUR. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 31
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT MON JUN 9 2008 TNZ032-065-066-092145- CUMBERLAND-PUTNAM-WHITE- 418 PM CDT MON JUN 9 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CUMBERLAND...PUTNAM AND WHITE COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF MONTEREY...OR 12 MILES WEST OF CROSSVILLE...MOVING NORTH AT 13 MPH. THIS STORM WILL BE... 6 MILES SOUTHEAST OF MONTEREY BY 445 PM CDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
The Nashville radar (KOHX), 54 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Large tree limbs were blown off trees.
Trees were blown down at the intersection of State Route 108 and State Route 127.
Trees were blown down at the intersection of Lawson Mill Road and State Highway 108.
Trees were blown down on Window Cliff Rd.
Trees were blown down on Arcott Rd.
Trees were blown down on New Hope Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95382, 95384, 95387, 95389, 95393, 95397, 95399.